Alert archive / Puerto Rico / Flash Flood Warnings in 2009
Flash Flood Warning 47, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 24, 2009, 4:06 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2009, 4:06 PM CDT (21:06 UTC)
- Expired
- Sep 24, 2009, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 108 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 242106
FFWSJU
PRC023-067-093-097-121-125-250000-
/O.NEW.TJSJ.FF.W.0047.090924T2106Z-090925T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
506 PM AST THU SEP 24 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
HORMIGUEROS
MARICAO
SABANA GRANDE
SAN GERMAN
CABO ROJO
MAYAGUEZ
* UNTIL 800 PM AST
* AT 502 PM AST...A U.S.G.S. RIVER GAGE SENSOR ALONG THE RIO ROSARIO
NEAR HORMIGUEROS WAS RAPIDLY APPROACHING FLOOD STAGE...AND EXPECTED
TO EXCEED FLOOD STAGE BEFORE 530 PM AST. EXPECT RAPID RISES IN THE
RIO ROSARIO AND RIO GUANAJIBO...RESULTING IN FLASH FLOODING...AS
THIS WATER WORKS ITS WAY TO THE OCEAN THROUGH THE EVENING HOURS. IN
ADDITION...MUDSLIDES WILL BE POSSIBLE DUE TO ALREADY VERY SATURATED
SOILS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1816 6718 1819 6711 1818 6698 1813 6697
1813 6718
$$
SR
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
000
WGCA72 TJSJ 242357
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
757 PM AST THU SEP 24 2009
PRC023-067-093-097-121-125-250003-
/O.EXP.TJSJ.FF.W.0047.000000T0000Z-090925T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HORMIGUEROS PR-MARICAO PR-SABANA GRANDE PR-SAN GERMAN PR-CABO ROJO
PR-MAYAGUEZ PR-
757 PM AST THU SEP 24 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM AST FOR MAYAGUEZ...
CABO ROJO...SAN GERMAN...SABANA GRANDE...MARICAO AND HORMIGUEROS
MUNICIPALITIES...
LAT...LON 1816 6718 1819 6711 1818 6698 1813 6697
1813 6718
AT 750 PM AST...RIVER LEVELS ALONG THE RIO ROSARIO AND RIO GUANAJIBO
REMAINED HIGH...BUT WERE WELL BELOW FLOOD STAGE. WITH NO ADDITIONAL
RAINFALL EXPECTED ACROSS THESE RIVER BASINS THROUGH THE EVENING AND
OVERNIGHT HOURS...THE FLASH FLOOD ADVISORY WILL BE ALLOWED TO EXPIRE
AT 8 PM AST.
$$
SR
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 2:45 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 24, 2:45 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 345 PM AST THU SEP 24 2009 .SYNOPSIS...A MID TO UPPER LEVEL TROUGH WILL REMAIN LOCATED JUST NORTHWEST OF THE LOCAL AREA THROUGH AT LEAST SUNDAY AND SHOULD CONTINUE TO PRODUCE MAINLY FAVORABLE CONDITIONS FOR CONVECTIVE DEVELOPMENT. A MID LEVEL RIDGE WILL TRY TO GRADUALLY NOSE ACROSS THE LOCAL ISLANDS FROM THE EAST SUNDAY AND MONDAY...BUT WILL PROBABLY NEVER REALLY MAKE IT UNTIL TUESDAY OR WEDNESDAY. && .DISCUSSION...FOR FRIDAY THROUGH SUNDAY...DESPITE SOMEWHAT OF AN OVERALL DRIER TREND...SENSIBLE WEATHER CONDITIONS LOCALLY WILL CHANGE LITTLE FROM THE PAST SEVERAL DAYS...AS INTENSE DAYTIME HEATING AND SEA BREEZE CONVERGENCE WORK ON TYPICAL SEPTEMBER...LOW TO MID 70S...AND IN SOME CASES UPPER 70S SURFACE DEW POINTS...TO PRODUCE PERIODS OF CLOUDINESS...SHOWERS AND A FEW STRONG THUNDERSTORMS EACH DAY...ESPECIALLY OVER THE CENTRAL AND WESTERN INTERIOR AND WEST SECTIONS OF PUERTO RICO DURING THE LATE MORNING THROUGH AFTERNOON HOURS. GIVEN ANTECEDENT SATURATED GROUND CONDITIONS IN MANY LOCATIONS...THIS NEW RAINFALL WILL RESULT IN AT LEAST SOME URBAN AND SMALL STREAM FLOODING IN A FEW LOCATIONS...WITH THE CONTINUED POTENTIAL FOR LOCALIZED FLASH AND RIVER FLOODING. IN ADDITION...A TROPICAL WAVE IS EXPECTED TO MOVE ACROSS THE LOCAL AREA SATURDAY NIGHT THROUGH SUNDAY...AND ITS ASSOCIATED SURGE OF MOISTURE IS DESTINED TO AFFECT THE LOCAL ISLANDS LATE SUNDAY/SUNDAY NIGHT THROUGH EARLY MONDAY...WITH ADDITIONAL ACTIVE WEATHER EXPECTED. && .AVIATION...EXPECT PREVAILING VFR CONDITIONS ACROSS THE LOCAL ISLANDS THROUGH TONIGHT. HOWEVER...MVFR AND LOCALLY IFR CONDITIONS AND MOUNTAIN OBSCURATIONS WILL CONTINUE OVER PARTS OF CENTRAL AND WESTERN INTERIOR AND WEST PUERTO RICO THROUGH 22Z OR 23Z. && .MARINE...GENERALLY EXPECT WINDS OF 15 KNOTS OR LESS AND SEAS OF 4 FEET OR LESS THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 79 91 79 91 / 20 50 20 40 STT 79 88 81 89 / 20 40 20 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && BCS
Hazardous weather outlook, Sep 24, 3:46 AM CDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 446 AM AST THU SEP 24 2009 AMZ710>745-PRZ001>013-250900- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 446 AM AST THU SEP 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO LOCALIZED NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO AFFECT THE WESTERN INTERIOR AND NORTHWEST SECTIONS OF THE ISLAND THIS AFTERNOON. MINOR FLOODING ARE POSSIBLE ACROSS ROADWAYS... UNDERPASSES...LOW LYING AND POOR DRAINAGE AREAS AS WELL AS URBAN LOCALITIES. ALSO...THE RISK OF MUDSLIDES CONTINUES ACROSS THESE AREAS DUE TO SATURATED SOILS PER PREVIOUS RAINS WITHIN THE PAST SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE ALWAYS WELCOME. AMZ715-725-VIZ001-002-250900- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 446 AM AST THU SEP 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 24, 12:49 PM CDT, 3 hours 17 minutes before
PRC003-005-071-099-115-131-241830-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
149 PM AST THU SEP 24 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 230 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
ISABELA...MOCA...QUEBRADILLAS...SAN SEBASTIAN...AGUADILLA AND
AGUADA
AT 146 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOCA AND ISABELA. THIS THUNDERSTORM WAS
NEARLY STATIONARY AND WILL CONTINUE TO AFFECT THESE AND NEARBY
MUNICIPALITIES THROUGH AT LEAST 230 PM. THIS THUNDERSTORM WILL BE
ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING...STRONG WIND
GUSTS TO AT LEAST 40 MPH...TORRENTIAL RAINFALL AND POSSIBLY SOME
SMALL HAIL. FLOODING OF LOW LYING AREAS IS ALSO POSSIBLE.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
BCS/FCSpecial weather statement, Sep 24, 12:54 PM CDT, 3 hours 12 minutes before
PRC003-005-071-099-115-131-241830- COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 149 PM AST JUEVES 24 DE SEPTIEMBRE DE 2009 EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN COMUNICADO ESPECIAL EN EFECTO HASTA LAS 2:30 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS EN PUERTO RICO SABELA...MOCA...QUEBRADILLAS...SAN SEBASTIAN...AGUADILLA AND AGUADA A LAS 1:46 PM AST...EL RADAR DOPPLER DEL SERVICIO NACIONAL DE METEOROLOGIA INDICO UNA FUERTE TRONADA SOBREMOCA E ISABELA. ESTA TRONDA ESTABA CASI ESTACIONARIA Y CONTINUARA AFECTANDO ESTOS Y LOS MUNICIPIOS ALEDANOS HASTA AL MENOS LAS 230 PM. ESTA TRONADA SE ACOMPANARA DE FRECUENTES RELAMPAGOS...FUERTES RAFAGA DE VIENTOS DE HASTA 40 MPH...LLUVIAS TORRENCIALES Y POSIBLE GRANIZOS PEQUENOS. RAYOS INTENSOS HAN SIDO REPORTADOS CON ESTA TORMENTA. SI SE ENCUENTRA EN EL EXTERIOR... MANTENGASE ALEJADO DE OBJETOS ALTOS AISLADOS COMO ARBOLES. ENTRE A ALGUN LUGAR SI ES POSIBLE. MIENTRAS ESTE DENTRO DE UN EDIFICIO...MANTENGASE ALEJADO DE VENTANAS Y PUERTAS Y EVITE USAR EL TELEFONO A MENOS QUE SEA UNA EMERGENCIA. TRATE DE DESCONECTAR ENSERES ELECTRICOS QUE NO SEAN NECESARIOS ANTES DE QUE LAS TRONADAS SE ACERQUEN.
Special weather statement, Sep 24, 1:01 PM CDT, 3 hours 5 minutes before
PRC003-005-071-099-115-131-241830- COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 149 PM AST JUEVES 24 DE SEPTIEMBRE DE 2009 EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN COMUNICADO ESPECIAL EN EFECTO HASTA LAS 2:30 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS EN PUERTO RICO SABELA...MOCA...QUEBRADILLAS...SAN SEBASTIAN...AGUADILLA Y AGUADA A LAS 1:46 PM AST...EL RADAR DOPPLER DEL SERVICIO NACIONAL DE METEOROLOGIA INDICO UNA FUERTE TRONADA SOBREMOCA E ISABELA. ESTA TRONDA ESTABA CASI ESTACIONARIA Y CONTINUARA AFECTANDO ESTOS Y LOS MUNICIPIOS ALEDANOS HASTA AL MENOS LAS 230 PM. ESTA TRONADA SE ACOMPANARA DE FRECUENTES RELAMPAGOS...FUERTES RAFAGA DE VIENTOS DE HASTA 40 MPH...LLUVIAS TORRENCIALES Y POSIBLE GRANIZOS PEQUENOS. ES POSIBLE QUE OCURRAN INUDACIONES DE AREAS BAJAS. RAYOS INTENSOS HAN SIDO REPORTADOS CON ESTA TORMENTA. SI SE ENCUENTRA EN EL EXTERIOR... MANTENGASE ALEJADO DE OBJETOS ALTOS AISLADOS COMO ARBOLES. ENTRE A ALGUN LUGAR SI ES POSIBLE. MIENTRAS ESTE DENTRO DE UN EDIFICIO...MANTENGASE ALEJADO DE VENTANAS Y PUERTAS Y EVITE USAR EL TELEFONO A MENOS QUE SEA UNA EMERGENCIA. TRATE DE DESCONECTAR ENSERES ELECTRICOS QUE NO SEAN NECESARIOS ANTES DE QUE LAS TRONADAS SE ACERQUEN.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 12:09 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 24, 1:08 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 24, 1:09 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 24, 2:19 PM CDT | Areal Flood Advisory | JSJ | 116 min | |
| Sep 24, 3:08 PM CDT | Areal Flood Advisory | JSJ | 67 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.